Compactness for a class of hit-and-miss hyperspaces



In the study of some kind of generalized Vietoris-type topologies for the hyperspace of all nonempty closed subsets of a topological space (X, τ), namely the so called Δ-hit-and-miss-topologies with Δ⊇Cl(X) (or Δ-topologies), which was initiated by the second author in 1965, it is obvious, that the non-compactness of such a hyperspace often depends on the non-compactness even in the lower-semifinite topology (induced by the “hit-sets”), which is contained in all hypertopologies of this type. Otherwise, compactness for these topologies is easily obtained from the compactness of (X, τ) by well-known theorems, if the “miss-sets” are induced either by compact or closed subsets. To obtain a similar result for topologies with “miss-sets” generated by subsets with a property which generalizes both, closedness and compactness especially in the non-Hausdorff case, we use consequently a quite set-theoretical lemma, stated at the beginning.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bartsch R., Dencker P., Poppe H.,Ascoli-Arzelà-Theory based on continuous convergence in an (almost) non-Hausdorff setting; in “Categorical Topology”, Dordrecht, 1996.Google Scholar
  2. [2]
    Beer G., Tamaki R.,On hit-and-miss hyperspace topologies, Commentat. Math. Univ. Carol.,34 (1993), 717–728.MATHMathSciNetGoogle Scholar
  3. [3]
    Beer G., Tamaki R.,The infimal value functional and the uniformization of hit-and-miss hyperspace topologies, Proc. Am. Math. Soc.,122 (1994), 601–612.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Michael E.,;Topologies on spaces of subsets, Trans. Amer. Math. Soc.,71 (1951), 152–182.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Poppe H.,Eine Bemerkung über Trennungsaxiome in Räumen von abgeschlossenen Teilmengen topologischer Räume, Arch. Math.,XVI (1965), 197–199.CrossRefMathSciNetGoogle Scholar
  6. [6]
    Poppe H.,Einige Bemerkungen über den Raum der abgeschlossenen Mengen, Fund. Math.,LIX (1966), 159–169.MathSciNetGoogle Scholar
  7. [7]
    Poppe H.,Compactness in General Function Spaces, Berlin, 1974.Google Scholar

Copyright information

© Springer 2002

Authors and Affiliations

  1. 1.Universität Rostock Fachbereich InformatikRostockGermany
  2. 2.Universität Rostock Fachbereich MathematikRostockGermany

Personalised recommendations